MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 0.5MM DBALL,EX,S; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 0.5MM DBALL,EX,S; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Catalog Number S-05D-G1
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: diamond ball cutter device.The actual device has been returned and is currently pending evaluation.Once the evaluation has been completed, a supplemental medwatch report will be sent accordingly.  if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported from (b)(6) that during an unspecified surgical procedure it was observed that two diamond ball cutter devices with same product number and lot numbers were different in size.It was reported that the difference in size did not fall into the margin of error.It was reported that while attempting to use the cutter device, it was observed that the sizes of the cutter ball devices were different.It was reported that the diamond ball cutter devices were not used in the procedure.It was reported that there was a 20-minute delay due to the event.It was not reported if there was a spare device available for use.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was not reported.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
The date returned to manufacturer was documented as february 24, 2020 on the initial report.This date has been updated to march 11, 2020.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: the actual device was returned for evaluation.Quality engineering evaluated the device and it was determined that the device passed all manufacturing specifications and no failure was identified.Therefore, the reported condition was not confirmed and an assignable root cause was not determined.A review of the device history was performed and no non-conformances were detected related to the reported condition.

Brand Name
0.5MM DBALL,EX,S
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key9745698
Report Number1045834-2020-00297
Device Sequence Number11383484
Product Code HBE
UDI-Device Identifier00845384013532
UDI-Public845384013532
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue NumberS-05D-G1
Device Lot NumberM063129090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer03/11/2020
04/14/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date03/17/2020
04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1